A note on weak approximation of minors

Piotr Hajłasz

Annales de l'I.H.P. Analyse non linéaire (1995)

  • Volume: 12, Issue: 4, page 415-424
  • ISSN: 0294-1449

How to cite


Hajłasz, Piotr. "A note on weak approximation of minors." Annales de l'I.H.P. Analyse non linéaire 12.4 (1995): 415-424. <http://eudml.org/doc/78364>.

author = {Hajłasz, Piotr},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {variational integrals; nonlinear elasticity; approximation of minors; Sobolev mappings; Suslin sets},
language = {eng},
number = {4},
pages = {415-424},
publisher = {Gauthier-Villars},
title = {A note on weak approximation of minors},
url = {http://eudml.org/doc/78364},
volume = {12},
year = {1995},

AU - Hajłasz, Piotr
TI - A note on weak approximation of minors
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 1995
PB - Gauthier-Villars
VL - 12
IS - 4
SP - 415
EP - 424
LA - eng
KW - variational integrals; nonlinear elasticity; approximation of minors; Sobolev mappings; Suslin sets
UR - http://eudml.org/doc/78364
ER -


  1. [1] J. Ball, Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rat. Mech. Anal., Vol. 63, 1977, pp. 337-403. Zbl0368.73040MR475169
  2. [2] F. Bethuel, The approximation problem for Sobolev maps between two manifolds, Acta Math., Vol. 167, 1991, pp. 153-206. Zbl0756.46017MR1120602
  3. [3] F. Bethuel and X. Zheng, Density of smooth functions between two manifolds in Sobolev spaces, J. Funct. Anal., Vol. 80, 1988, pp. 60-75. Zbl0657.46027MR960223
  4. [4] B. Bojarski, Geometric properties of Sobolev mappings, in: Pitman Res. Notes in Math., Vol. 211, 1989, pp. 225-241. Zbl0689.46014MR1041121
  5. [5] B. Dacorogna, Direct Methods in the Calculus of Variations, Springer-Verlag1989. Zbl0703.49001MR990890
  6. [6] M. Esteban, A direct variational approach to Skyrme's model for meson fields, Comm. Math. Phys., Vol. 105, 1986, pp. 571-591. Zbl0621.58035MR852091
  7. [7] M. Esteban, A new setting for Skyrme's problem, in: Proc. Colloque problèmes variationnels (Paris, June 1988), Boston-Basel-Stuttgart1990. Zbl0724.49007MR1205147
  8. [8] M. Esteban and S. Müller, Sobolev maps with the integer degree and applications to Skyrme's problem, Proc. R. Soc. Lond., Vol. 436, 1992, pp. 197-201. Zbl0757.49010MR1177129
  9. [9] H. Federer, Geometric Measure Theory, Springer-Verlag1969. Zbl0176.00801MR257325
  10. [10] M. Giaquinta, G. Modica and J. Souček, Cartesian currents and variational problems into spheres, Annali Sc. Norm. Sup. Pisa, Vol. 16, 1989, pp. 393-485. Zbl0713.49014MR1050333
  11. [11] P. Hajłasz, A Sard type theorem for Borel mappings, Colloq. Math., Vol. 67, 1994, pp. 217-221. Zbl0834.28002MR1305213
  12. [12] P. Hajłasz, Approximation of Sobolev mappings, Nonlinear Anal., Vol. 22, 1994, pp. 1579-1591. Zbl0820.46028MR1285094
  13. [13] P. Hajłasz, Sobolev mappings, co-area formula and related topics (preprint). MR1847519
  14. [14] P. Hajłasz, A note on approximation of Sobolev maps, (in preparation). 
  15. [15] F. Hélein, Approximation of Sobolev maps between an open set and Euclidean sphere, boundary data, and singularities, Math. Ann., Vol. 285, 1989, pp. 125-140. Zbl0659.35002MR1010196
  16. [16] T. Iwaniec and A. Lutoborski, Integral estimates for null lagrangians, Arch. Rat. Mech. Anal., Vol. 125, 1993, pp. 25-80. Zbl0793.58002MR1241286
  17. [17] N. Lusin, Sur les ensembles analytiques, Fund. Math., Vol. 10, 1927, pp. 1-95. Zbl53.0171.05JFM53.0171.05
  18. [18] N. Lusin and W. Sierpiński, Sur quelques propriétés des ensembles (A), Bull. de l'Acad. de Cracovie, 1918, p. 44. JFM46.0296.04
  19. [19] J. Malý, Lp-approximation of Jacobians, Comm. Math. Univ. Carolinae, Vol. 32, 1991, pp. 659-666. Zbl0753.46024MR1159812
  20. [20] V. Maz'ya, Sobolev Spaces, Springer-Verlag1985. MR817985
  21. [21] S. Müller, Weak continuity of determinants and nonlinear elasticity, C. R. Acad. Sci. Paris, Vol. 307, Série I, 1988, pp. 501-506. Zbl0679.34051MR964116
  22. [22] S. Müller, Higher integrability of determinants and weak convergence in L1, J. Reine Angew. Math., Vol. 412, 1990, pp. 20-34. Zbl0713.49004MR1078998
  23. [23] S. Müller, Det=det. A remark on the distributional determinant, C. R. Acad. Sci. Paris, Vol. 313, 1990, pp. 13-17. Zbl0717.46033MR1062920
  24. [24] S. Müller, T. Qi and B.S. Yan, On a new class of elastic deformations not allowing for cavitation, Ann. I.H.P. Anal. Nonl., Vol. 11, 1994, pp. 217-243. Zbl0863.49002MR1267368
  25. [25] O. Nikodym, Sur une classe de fonctions considérées le problème de Dirichlet, Fund. Math., Vol. 21, 1933, pp. 129-150. Zbl0008.15903JFM59.0290.01
  26. [26] Y.G. Reshetnyak, On the stability of conformal mappings in multidimensional space, Siberian Math. J., Vol. 8, 1967, pp. 65-85. Zbl0172.37801
  27. [27] W. Rudin, Real and Complex Analysis, Third edition, Mc Graw-Hill, New York1987. Zbl0925.00005MR924157
  28. [28] R. Schoen and K. Uhlenbeck, Approximation theorems for Sobolev mappings, (preprint). Zbl0521.58021
  29. [29] V. Šverak, Regularity properties of deformations with finite energy, Arch. Rat. Mech. Anal., Vol. 100, 1988, pp. 105-127. Zbl0659.73038MR913960

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.